I have hashimoto's and have taken synthroid for the past 18 years--first at .75mcg for 14 and .625mcg for 4. This past December, I experienced a hugh stressor and ended up very hyperthyroid. I have been taken down to .375, and it has been very difficult. I now am experiencing a host of both high and low symptoms and generally feel not well. Question: how long does it take for the hyper flare from the meds to go away. Or, is the flare a true hashimoto's flare and will have it's own termination independent of the medication dose? Thank you for any insight you may offer.
Please post whatever thyroid test results, reference ranges, and related test dates you have so that members can provide the best response.
When your dosage was reduced, was it based on a TSH test only? When you say that you experienced being very hyperthyroid in Dec., was that based on test results or symptoms?
Since you have had Hashi's for quite some time, I find it unusual that your requirements for meds would be decreasing. Surely by now your thyroid glands have been destroyed by the antibodies, resulting in a need for a full daily replacement amount. A dosage of 37.5 mcg does not strike me as what I would expect to be adequate replacement, however, members will be able to respond better when you provide above data and answers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.